Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jul 9, 2016, 2:21 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jul 10, 2016, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 2:21 PM MST (21:21 UTC)
- In effect from
- Jul 10, 2016, 11:00 AM MST
- Expired
- Jul 10, 2016, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS85 KFGZ 092121 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 221 PM MST SAT JUL 9 2016 AZZ104>107-109>114-139-140-101400- /O.UPG.KFGZ.FW.A.0002.160710T1800Z-160711T0300Z/ /O.NEW.KFGZ.FW.W.0008.160710T1800Z-160711T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 221 PM MST SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA. THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...PRIMARILY THE NORTHERN PORTIONS OF COCONINO, APACHE, AND NAVAJO COUNTIES. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
350 WWUS85 KFGZ 101250 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST SUN JUL 10 2016 AZZ104>107-109>114-139-140-102100- /O.CON.KFGZ.FW.W.0008.160710T1800Z-160711T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 550 AM MST SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...PRIMARILY THE NORTHERN PORTIONS OF COCONINO, APACHE AND NAVAJO COUNTIES. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
556 WWUS85 KFGZ 102200 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST SUN JUL 10 2016 AZZ111>114-140-110600- /O.NEW.KFGZ.FW.A.0003.160711T1800Z-160712T0300Z/ /O.CON.KFGZ.FW.W.0008.000000T0000Z-160711T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 300 PM MST SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHEASTERN ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU... * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH BOTH TODAY AND MONDAY AFTERNOON. * RELATIVE HUMIDITY...7 TO 15 PERCENT BOTH TODAY AND MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ104>107-109-110-139-110300- /O.CON.KFGZ.FW.W.0008.000000T0000Z-160711T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 300 PM MST SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...PRIMARILY THE NORTHERN PORTIONS OF COCONINO... APACHE AND NAVAJO COUNTIES. * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
047 WWUS85 KFGZ 110237 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 737 PM MST SUN JUL 10 2016 AZZ111>114-140-111045- /O.CON.KFGZ.FW.W.0008.000000T0000Z-160711T0300Z/ /O.CON.KFGZ.FW.A.0003.160711T1800Z-160712T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 737 PM MST SUN JUL 10 2016 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE CHUSKA MOUNTAINS AND DEFIANCE PLATEAU... * 20 FOOT WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ104>107-109-110-139-110345- /O.CON.KFGZ.FW.W.0008.000000T0000Z-160711T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 737 PM MST SUN JUL 10 2016 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING... WINDS HAVE DECREASED ACROSS NORTHERN ARIZONA AND NO LONGER MEET RED FLAG WARNING CRITERIA...THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jul 9, 9:21 AM MST, 5 hours earlier.
Area forecast discussion, Jul 9, 9:21 AM MST, 5 hours before
Area Forecast Discussion National Weather Service Flagstaff AZ 921 AM MST SAT JUL 9 2016 .SYNOPSIS...A dry southwest flow regime will remain over northern Arizona through Friday with fair and breezy weather on the way. A passing weather disturbance will bring stronger winds from Sunday into Monday producing a heightened fire weather threat. && .DISCUSSION...Models promise that low pressure will remain centered over the Pacific Northwest with high pressure stretching across Texas/northern Mexico into next weekend. This pattern will continue to bring near normal daytime temperatures, breezy daytime winds and dry weather. The only real concern weather wise is a heightened fire weather threat on Sunday and Monday. A shortwave trough will brush Arizona bringing southwest winds of 15 to 25 mph gusting to 30 to 40 mph from the Mogollon Rim northward each day. The strongest of these winds will be on Sunday where a Fire Weather Watch is in effect. Looking to the future...A few model runs hinting at the return of the monsoon by late next weekend but others continue the dry weather. Keep your fingers crossed. && .AVIATION...For the 12Z package...Expect VFR conditions and clear skies for the 24 hour forecast period. SW sfc winds 15-25kts most areas from 18z-01z today. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A trough moving through the northern Great Basin this weekend will bring windy and dry conditions to the area. The windiest day will be Sunday, a Fire Weather Watch has been issued for the northern portions of the district. Monday through Wednesday...Dry weather will continue with less wind and near average temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>107-109>114-139-140. && PUBLIC...McCollum/Bohlin AVIATION...KD/Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 9, 6:53 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 653 AM MST SAT JUL 9 2016 AZZ004>018-037>040-100630- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 653 AM MST SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY AFTERNOON, STRONGER WINDS WILL LEAD TO AN ELEVATED THREAT FOR CRITICAL FIRE WEATHER CONDITIONS NORTH OF THE INTERSTATE 40 CORRIDOR ON SUNDAY LATE MORNING THROUGH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.